Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 175, NWS Jackson, MS

October 22, 2009East Carroll Parish, Louisiana; Issaquena County, Mississippi

NWS Jackson, MS issued this flash flood warning at Oct 22, 2009, 6:00 PM CDT for East Carroll Parish, Louisiana; Issaquena County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2009, 6:00 PM CDT (23:00 UTC)
Expired
Oct 22, 2009, 9:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Issaquena County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 222300
FFWJAN
LAC035-MSC055-230200-
/O.NEW.KJAN.FF.W.0175.091022T2300Z-091023T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
  WEST CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MONTICELLO...OR 11
  MILES SOUTHWEST OF TRANSYLVANIA...MOVING NORTHEAST AT 25 MPH.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALSATIA...SHELBURN AND MILLIKIN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3299 9123 3299 9092 3256 9117 3258 9141

$$

MME
2 follow-up statements
000 
WGUS74 KJAN 230023
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT THU OCT 22 2009

LAC035-MSC055-230200-
/O.CON.KJAN.FF.W.0175.000000T0000Z-091023T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST CARROLL LA-ISSAQUENA MS-
723 PM CDT THU OCT 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL ISSAQUENA COUNTY...AND EAST CARROLL PARISH...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EAST CARROLL 
PARRISH THAT WILL MOVE ACROSS ISSAQUENA COUNTY. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBURN...MILLIKIN AND LAKE PROVIDENCE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3299 9123 3299 9092 3256 9117 3258 9141

$$

MME
000 
WGUS74 KJAN 230207
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT THU OCT 22 2009

LAC035-MSC055-230217-
/O.EXP.KJAN.FF.W.0175.000000T0000Z-091023T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST CARROLL LA-ISSAQUENA MS-
907 PM CDT THU OCT 22 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ISSAQUENA
COUNTY...AND EAST CARROLL PARISH...

LAT...LON 3299 9123 3299 9092 3256 9117 3258 9141

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 3:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 22, 3:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU OCT 22 2009

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...WATCHING WIDE BAND OF
SHOWERS AND EMBEDDED THUNDERSTORMS APPROACHING THE MISSISSIPPI RIVER
FROM THE WEST AT 3 PM. THIS BAND PROCEEDS A RATHER STRONG COLD FRONT
AND STRENGTHENING LOW PRESSURE AREA THAT IS PRODUCING SOME LIGHTER
AND MORE SCATTERED SHOWERS AT THE TIME OF THIS WRITING.

ALL THIS IS IN ASSOCIATION WITH A RATHER VIGOROUS (FOR OCTOBER)
UPPER LEVEL TROUGH THAT WILL SHEAR PAST THE LOWER MS VALLEY TONIGHT.
STRONG MOISTURE TRANSPORT AND CONVERGENCE NORTH FROM THE GULF IN
ADVANCE OF THIS SYSTEM IS PROVIDING PLENTY OF FUEL FOR SHOWER AND
EMBEDDED THUNDERSTORM DEVELOPMENT AND WILL CONTINUE TO DO SO THROUGH
THE NIGHT AHEAD OF THE FRONT. LEVELS OF WIND SHEAR (ESPECIALLY IN
THE ATMOSPHERIC LOWER LEVELS) REMAINS QUITE HIGH COINCIDENT WITH THE
BAND OF CONVECTION APPROACHING THE RIVER. FORTUNATELY...ATMOSPHERIC
INSTABILITY IS QUITE LOW AND MLCAPES NORTH OF THE COAST IN THIS
CONVECTIVE AXIS ARE GENERALLY RUNNING LESS THAN 500 J/KG.
HOWEVER...THE LOW CAPE/HIGH SHEAR SCENARIO STILL GIVES A RISK OF
SOME SEVERE WEATHER AND THUS THE REASONING FOR THE TORNADO WATCH
GOING THROUGH 7 PM FOR NE LA AND SW MS ZONES. THE SLIGHT RISK FOR
ISOLATED TORNADOES WILL LIKELY CONTINUE IN SOME FASHION FOR AREAS AT
LEAST SOUTH OF I-20 PAST 7 PM. ALSO OF CONCERN IS THE POTENTIAL
FOR GUSTY WINDS...ALTHOUGH MOST OF THE WIND GUSTS IN ASSOCIATION THE
CONVECTION SHOULD REMAIN LESS THAN 50 MPH. THE HWO WILL CONCENTRATE
THE RATHER MARGINAL RISK FOR WIND GUSTS AND BRIEF TORNADOES SOUTH OF
INTERSTATE TWENTY.

CONSIDERING WE HAVE A FLASH FLOOD WATCH GOING FOR ALL BUT SOUTHEAST
ZONES OF MS TONIGHT THROUGH 4 AM...WE ARE ALSO KEEPING AN EYE ON
HEAVY RAIN POTENTIAL. FORTUNATELY...PRECIPITATION ASSOCIATED WITH
THIS SYSTEM HAS REALLY EVOLVED TO THE POINT WHERE IT LOOKS LIKE THE
BAND OF LOCALLY HEAVY SHOWERS AND EMBEDDED STORMS COMING IN FROM THE
WEST THIS EVENING MAY PROVIDE THE BULK OF THE RAIN OVER A FEW HOURS
TIME. YESTERDAY IT WAS LOOKING LIKE IT WOULD BE A MUCH MORE
PROLONGED RAIN EVENT. CONTEMPLATED DROPPING THE FLASH FLOOD WATCH
SINCE PREVIOUS EXPECTATIONS OF A WIDESPREAD 2 TO 3 INCH SOAKING NOW
DONT SEEM ACHIEVABLE. HOWEVER...THE HEAVIER CONVECTIVE ELEMENTS IN
THE NEARING BAND JUST RECENTLY DROPPED AROUND 2.75 OF RAIN OVER
ALEXANDRIA, LA IN TWO HOURS TIME AND SUCH RAINFALL RATES MAY
CONTINUE TO IMPACT PORTIONS OF THE FLASH FLOOD WATCH THIS EVENING
(AT LEAST IN ISOLATED FASHION). RAINFALL RATES OF THAT SORT ARE
DEFINITELY HIGH ENOUGH TO CAUSE SOME FLOODING ISSUES CONSIDERING THE
SATURATED (OR NEARLY SATURATED) STATE OF THE GROUND.

EXPECT THE HEAVIEST RAIN AND MAIN EMBEDDED STORM POTENTIAL TO BE
CLEARING OUT EAST INTO AL SHORTLY AFTER MIDNIGHT (IF NOT SOONER). IT
MAY TAKE TILL DAYBREAK TO GET THE ACTUAL FRONT THROUGH THE WHOLE
AREA AND SHOWERS WILL CONTINUE TO BE POSSIBLE UNTIL IT DOES CLEAR TO
THE EAST. EXPECT TEMPS COOLING OFF INTO THE 50S BY DAWN BEHIND THE
FRONT ALONG AND WEST OF I-55. ENOUGH COLD AIR OFF THE GROUND IS
COMING SOUTH IN THE WAKE OF THE FRONT TO ENSURE SOME LOW CLOUDS
ENTRENCH THEMSELVES IN MOST AREAS ALONG AND NORTH OF I-20 FOR A GOOD
PORTION OF TOMORROW. THESE CLOUDS MAY PRODUCE A FEW SPRINKLES OR
PATCHES OF DRIZZLE TOMORROW...BUT NO SIGNIFICANT PRECIP. LOOK FOR
THESE CLOUDS TO CLEAR OUT TOMORROW WITH SURFACE HIGH PRESSURE
BUILDING IN TO DOMINATE THE WEATHER REGIME ACROSS THE ARKLAMISS
FRIDAY NIGHT THROUGH SATURDAY NIGHT. TEMPERATURES WILL BE A LITTLE
COOLER THAN AVERAGE AND PLEASANT IN ASSOCIATION WITH THIS SURFACE
HIGH THROUGH THIS PERIOD. IM A LITTLE CONCERNED MAV GUIDANCE IS TOO
COOL FOR SATURDAY NIGHT WITH ITS EXPECTATIONS OF MINIMUMS IN THE
UPPER 30S TO MID 40S...ALTHOUGH I STUCK WITH IT. POTENTIAL FOR AT
LEAST A FEW CLOUDS AROUND FRIDAY NIGHT THROUGH SATURDAY NIGHT MAY
HURT RADIATIONAL COOLING POTENTIAL SOME AS A FEW MOISTURE-STARVED
UPPER LEVEL WAVES COME ON BY. /BB/

PREVIOUS LONG TERM DISCUSSION...SUNDAY THROUGH THURSDAY...DURING
THE LONG TERM PERIOD WE WILL HAVE TO CONTEND WITH TWO SYSTEMS IN THE
PROGRESSIVE PATTERN. TO START WITH AFTER THE SHORT TERM SYSTEM
DEPARTS FROM THE REGION HIGH PRESSURE BUILDS ACROSS THE REGION FOR
THE WEEKEND. DURING THE WEEKEND A SYSTEM WILL APPROACH THE REGION
FROM THE SOUTHERN PLAINS. THE EUROPEAN MODEL WAS A LITTLE FASTER
WITH THE APPROACH OF THIS SYSTEM. AS WE GO INTO THE START OF THE
WORK WEEK THE SYSTEM WILL AFFECT THE REGION ON MONDAY. THERE WILL BE
LIMITED INSTABILITY...BUT SOME DECENT SHEAR WITH THIS SYSTEM. SO PUT
SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS SYSTEM. THERE WILL BE
SOME JET DYNAMICS WITH THIS SYSTEM FOR POSSIBLE ROTATING CELLS. THE
SYSTEM WILL CLEAR THE REGION BY MONDAY EVENING. RETURN FLOW WILL
COME BACK TO THE REGION BY TUESDAY AFTERNOON. A MORE POTENT SYSTEM
WILL APPROACH FROM THE PLAINS. THE SYSTEM WILL COME THROUGH THE
REGION ON WEDNESDAY THROUGH THURSDAY. THE GFS WAS STRONGER WITH THE
AMPLITUDE OF THIS SYSTEM THEN THE EUROPEAN MODEL. IT WILL HAVE SOME
IMPRESSIVE GFS JET DYNAMICS AND SHEAR COMPONENTS WITH THIS SYSTEM.
THERE WILL BE SOME INSTABILITY WITH THIS SYSTEM. LAPSE RATE WILL BE
FROM 5 TO 6.5 CELSIUS. WITH THE PASSAGE OF THE ASSOCIATED UPPER
TROUGH WE WILL HAVE 120 METER HEIGHT FALLS. WILL HOLD OFF ANY
MENTION OF THIS SYSTEM IN THE HWO FOR NOW...SINCE THE EUROPEAN AND
GFS MODELS DIFFER ON AMPLITUDE WITH THIS SYSTEM...BUT WILL KEEP
MONITORING FUTURE MODELS RUNS.

AS FAR AS TEMPS ARE CONCERNED MADE SLIGHT ADJUSTMENTS TO MEX AND MOS
GUIDANCE. MEN ENSEMBLES WERE ONLY ONE TO TWO WITH SOME THREE
STANDARD DEVIATIONS IN MOST CASES. HAD TO BACK OFF ON SOME OF THE
MEX POPS AS THE SYSTEMS APPROACHED THE REGION...OTHERWISE MADE
SLIGHT MODIFICATIONS TO MEX POPS./17/

&&

.AVIATION...WIDESPREAD LIGHT TO MODERATE RAIN IS BEGINNING TO ENTER
WESTERN MS THIS AFTERNOON FROM THE SW.  AHEAD OF THIS MAIN SHIELD OF
RAIN WILL BE A FEW LIGHT ISOLATED SHOWERS...BUT THOSE WILL BE VERY
FEW AND SHORT-LIVED.  AHEAD OF THE RAIN EXPECT THICKENING CLOUD
COVER AND DECREASING CEILINGS...WITH THE LOWEST CEILINGS FORECAST
WEST OF A GWO TO JAN LINE THROUGH 00Z.  MOST CEILINGS SHOULD BE AOB
3KFT WITH BRIEF PERIODS OF MVFR CEILINGS OUTSIDE OF RAIN.  THESE
CONDITIONS ARE EXPECTED TO BECOME PRIMARILY MFVR WITH LOCALLY IFR
ONCE THE RAIN BEGINS.  WINDS WILL GENERALLY BE OUT OF THE SE AT 10
TO 15 KNOTS WITH SOME GUSTS OF 20 KNOTS OR GREATER...AND THESE WILL
VEER TO THE W AND THEN NW LATER TONIGHT AS A COLD FRONT PASSES
THROUGH.  THE BEST CHANCE OF TSRA WILL BE ALONG AND SOUTH OF A TVR
TO MEI LINE THROUGH 09Z BEFORE THE FRONT.  FLYING CONDITIONS WILL
IMPROVE ON FRIDAY AND BEYOND AS HIGH PRESSURE BEGINS TO TAKE CONTROL
OF THE WEATHER WITH VFR CONDITIONS RETURNING. /DH/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  64  47  66 /  97  12   7   9
MERIDIAN      62  71  44  68 / 100  23   6  11
VICKSBURG     54  63  46  69 /  78  10   7   8
HATTIESBURG   64  73  45  70 / 100  19   7   7
NATCHEZ       54  64  44  68 /  73   6   6   6
GREENVILLE    55  60  46  67 /  81  12  11   8
GREENWOOD     58  61  45  68 /  97  13  11  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>045-
     047>050-053>055-059>063.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

50/17/DH
Hazardous weather outlook, Oct 22, 3:45 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU OCT 22 2009

LAZ007>009-015-016-023>026-MSZ040-041-047-053-059>061-231800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
345 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
SOUTHERN PORTIONS OF WESTERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH FRIDAY

A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT THIS EVENING. ALSO...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 AM CDT EARLY FRIDAY
MORNING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE
ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH
DAMAGING STRAIGHT LINE WIND GUSTS. VERY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...WITH RAINFALL AMOUNTS OF TWO TO THREE INCHES POSSIBLE BY
EARLY FRIDAY MORNING. THIS COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED FOR THIS AFTERNOON AND EVENING...BUT
OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-MSZ018-019-025>039-042>045-048>050-054-055-062-063-
231800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-COPIAH-SIMPSON-LINCOLN-LAWRENCE-
345 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHERN
PORTIONS OF WESTERN MISSISSIPPI...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH FRIDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 AM CDT EARLY FRIDAY
MORNING. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE
ACROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
THERE WILL ALSO BE A LESSER RISK OF A BRIEF TORNADO. HEAVY RAINFALL
WILL BE POSSIBLE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
POSSIBLE BY FRIDAY MORNING. THIS COULD LEAD TO FLASH FLOODING IN
ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE FOR LATE THIS AFTERNOON THROUGH TONIGHT...BUT
OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ046-051-052-056>058-064>066-072>074-231800-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
345 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH FRIDAY

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
REGION THIS EVENING AND OVERNIGHT TONIGHT. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY HAZARD BEING WIND
GUSTS OF 50 TO 60 MPH. HEAVY RAINFALL WILL ALSO BE A CONCERN...WITH
RAINFALL AMOUNTS OF ONE TO TWO INCHES POSSIBLE BY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE FOR THIS EVENING AND OVERNIGHT TONIGHT...BUT
OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN/BB

In the hours before

Special weather statement, Oct 22, 4:02 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU OCT 22 2009

LAZ023-024-222205-
CATAHOULA LA-FRANKLIN LA-
402 PM CDT THU OCT 22 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTH OF ROSEFIELD TO 3 MILES WEST OF
WALTERS AT 403 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN FRANKLIN AND NORTHERN CATAHOULA PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

COHEN
Special weather statement, Oct 22, 4:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU OCT 22 2009

LAZ016-023-025-222245-
TENSAS LA-FRANKLIN LA-MADISON LA-
444 PM CDT THU OCT 22 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF JIGGER AT 444 PM CDT...MOVING NORTHEAST AT
30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN MADISON...FRANKLIN AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:38 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia82 min
Oct 22, 4:47 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas58 min
Oct 22, 5:28 PM CDTSevere Thunderstorm WarningJANEast Carroll, Franklin, Madison, Richland62 min
Oct 22, 5:59 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, West Carroll61 min
Oct 22, 6:45 PM CDTSevere Thunderstorm WarningJANEast Carroll60 min
Oct 22, 10:59 AM CDTRiver Flood WarningJANYazoo23 hr
Oct 22, 10:59 AM CDTRiver Flood WarningJANSharkey48 hr
Oct 22, 6:55 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln65 min

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.